Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 24, 2007, 5:23 PM EDT for Medina County, Ohio. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2007, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 24, 2007, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Medina County, OH
The radar
The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:30 PM EDT | HAIL 0.75 | 1 N Medina, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 242123
SVRCLE
OHC103-242200-
/O.NEW.KCLE.SV.W.0175.070724T2123Z-070724T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
523 PM EDT TUE JUL 24 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEDINA COUNTY IN NORTHEAST OHIO
* UNTIL 600 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR MEDINA...AND MOVING WEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI
LAT...LON 4114 8207 4114 8206 4117 8206 4125 8170
4124 8168 4106 8168 4099 8189 4099 8200
$$
KING1 follow-up statement
000
WWUS51 KCLE 242203
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
601 PM EDT TUE JUL 24 2007
OHC103-242211-
/O.EXP.KCLE.SV.W.0175.000000T0000Z-070724T2200Z/
MEDINA OH-
601 PM EDT TUE JUL 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR MEDINA COUNTY HAS EXPIRED...
WHILE THE THREAT OF SEVERE WEATHER HAS DIMINISHED WITH THIS
STORM...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE WITH THUNDERSTORMS
THROUGH THE EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 4114 8207 4114 8206 4117 8206 4125 8170
4124 8168 4106 8168 4099 8189 4099 8200
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:15 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 24, 3:15 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT TUE JUL 24 2007 .SYNOPSIS... A WEAK RIDGE FROM THE ATLANTIC COAST INTO THE AREA WILL GRADUALLY WEAKEN TODAY. AN UPPER LEVEL LOW PRESSURE OVER THE UPPER OHIO VALLEY WILL DRIFT SLOWLY NORTHWEST TO LOWER MICHIGAN EARLY THURSDAY THEN BEGIN TO MOVE NORTHEAST. A COLD FRONT WILL MOVE THROUGH EARLY ON SATURDAY. && .NEAR TERM /THROUGH WEDNESDAY/... UPPER LOW WEST OF WHEELING THIS MORN AND PROGGED TO DRIFT NNW BY ALL MODELS. SOME LAKE ENHANCED SHOWERS HAVE DIMINISHED. CONVECTION WHICH ACTUALLY DEVELOPED LAST NIGHT NOW FOCUSED MAINLY OVER HIGHER HILLS OF THE CENTRAL APPALACHIANS. NE OH/NW PA HAS HAD MORE SUNSHINE SO FAR TODAY AND WILL REACH THE CONVECTIVE TEMP (WHICH IS ABOUT 75F ON 12Z SOUNDING) QUICKER THAN OTHER AREAS. SPIRAL BAND OF LAKE ENHANCED MOISTURE JUST WEST OF CLE SOUTH TOWARD MFD AND MARION COULD ALSO BUBBLE UP QUICKER THAN OTHER AREAS ASSUMING WE CAN GET ENOUGH WARMING TO GET AT LEAST CLOSE TO THE CONVECTIVE TEMP. IT IS ANYONES BET WHERE ELSE THE INDIVIDUAL SHOWERS/STORMS MAY POP UP WITH THE UPPER LOW ESSENTIALLY DIRFTING OVERHREAD. SINCE SHOWERS/STORMS DEVELOPED LAST NIGHT NEAR AND UNDER THE UPPER LOW I HAVE TO ASSUME THAT IT MAY OCCUR AGAIN TONIGHT SO WILL HAVE TO KEEP AT LEAST A LOW POP CHANCE OF SHOWERS LATER TNGT INTO WED MORN. FLOW IS GENERALLY SOUTHEAST THROUGH A DEEP LAYER OVER THE ENTIRE FCST AREA ON WEDNESDAY SO NOT AS MUCH SPIRAL BAND ISSUES TO DEAL WITH. COULD SEE A MORE ACTIVE LAKE BREEZE FRONT WEDNESDAY AS SE FLOW WILL INTERACT WITH ONSHORE BREEZE OTHERWISE WILL FCST SCT SHOWERS/STORMS. HAIL NOT OUT OF THE QUESTION WITH COLD AIR ALOFT BUT IN GENERAL DO NOT ANTICIPATE SEVERE WEATHER. TEMPS MAY ACTUALLY BE A BIT COOLER TNGT COMPARED TO LAST NIGHT WHEN MOST AREAS WERE CLOUDY. SOME OF THE DIURNAL CUMULUS WILL DECREASE THIS EVENING. GFS MIN TEMP GUIDANCE SEEMS A CETEGORY TOO COOL THOUGH...GENERALLY UPPER 50S FOR MIN TEMPS. GFS MAX TEMP GUIDANCE SEEMS TOO WARM WEDNESDAY AS CLOUDS SHOULD DEVELOP QUICKLY. MODEL SOUNDING PUT CONVECTIVE TEMP STILL IN THE MID 70S TOMORROW. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... UPPER LOW SHOULD CONTINUE TO DRIFT TO THE NNW. THE NAM/WRF AND GFS DEVELOP AN AREA OF STRONG UPWARD MOTION OVER THE MIDWEST ON THURSDAY AND ROTATE IT INTO NORTHERN OHIO THURSDAY NIGHT. LITTLE CONFIDENCE OF THIS FEATURE AS THERE MAY BE CONVECTIVE FEEDBACK IN THE MODELS. THERE MAY BE A SOMEHWAT BETTER CHANCE FOR CONVECTION THURSDAY WITH A SSW FLOW COMPARED TO A SE FLOW (DOWNSLOPE) BUT WOULD LIKE TO SEE MORE RUN TO RUN CONTINUITY BEFORE GOING WITH SIGNIFICANTLY HIGHER POP FOR THURSDAY/THUR NGT...OTHERWISE MORE OF THE SAME. SOUTHWEST FLOW ON FRIDAY AND SOME OF THE HEAT FROM THE PLAINS STATES WILL TRY TO NOSE EASTWARD BUT CERTAINLY WE WILL NOT SEE THE BRUNDT OF THE HOT AIR...PROBABLY LWR/MID 80S ASSUMING THAT WE GET SOME SUNSHINE. STILL OF COURSE A CHANCE OF SHOWERS/STORMS AND OF COURSE MOST AREAS CAN REALLY USE THE RAIN SO WE WILL KEEP FINGERS CROSSED. CONVECTIVE TEMP ON MODEL SOUNDINGS STILL PROGGED IN THE MID TO UPPER 70S THURSDAY SO DO NOT ANTICIPATE MAX TEMPS TO BE MUCH MORE THAN A CATEGORY ABOVE THAT SO WILL CONTINUE TO FCST MAX TEMPS A LITTLE BELOW GFS GUIDANCE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS TRY TO DEFLECT UPPER LOW BACK TO THE SOUTHEAST...TOWARD LAKE ERIE...AS TROUGH AMPLIFIES LATE IN THE WEEK BUT IN ALL LIKELIHOOD THE UPPER LOW WILL EJECT AS IT EVENTUALLY GETS CAUGHT UP IN THE JET AND SHOULD LIFT OUT ON FRIDAY. NEXT SHORT WAVE DROPPING SOUTHEAST ASSOCD WITH COLD FRONT. GFS HINTS AT NEW UPPER LOW AT H5 BY SATURDAY OVER THE LOWER LAKES BUT HAVE VERY LITTLE CONFIDENCE THAT THIS FEATURE WILL REALLY EXIST...LOOKS TO BE INDUCED BY CONVECTIVE FEEDBACK AND PERHAPS IS ALSO A REFLECTION OF OLD UPPER LOW WHICH THE GFS DOES NOT EJECT FAST ENOUGH. ECMWF SIMPLY SHOWS A PROGRESSIVE TROUGH ON SATURDAY WHICH SEEMS LIKE A BETTER SOLUTION. NONETHELESS...THERE HAVE BEEN CONSISTENT SIGNS ON ALL MODELS THAT THE COLD FRONT WILL BE SLOW TO PUSH SOUTH AND WILL BE SHALLOW AT FIRST WHICH IS TYPICAL FOR THIS TIME OF YEAR SO STILL A CHANCE OF SHOWERS/STORMS ON SATURDAY. ANOTHER IN AN AMAZINGINGLY CONSISTENT STRING OF CANADIAN HIGH PRESSURE SYSTEMS PROGGED TO SINK SOUTH ACROSS THE GREAT LAKES STARTING SAT NGT INTO NEXT WEEK. LOTS OF RIDGING ALOFT SO IT MAY NOT BE AS COOL AS RECENT HIGHS BUT I WOULD AT LEAST EXPECT TEMPS TO RETURN TO NEAR NORMAL OR SLIGHTLY BELOW NORMAL FOR A COUPLE OF DAYS BEFORE WARMING BY TUES/WED NEXT WEEK. DEWPOINTS AGAIN SHOULD DRY OUT AND WITH DECENT RADIATING CONDITIONS SHOULD SEE NIGHT TIME TEMPS RELATIVELY COOL/COMFORTABLE. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... MAINLY VFR CONDITIONS SHOULD PREVAIL THRU 18Z WED. UPPER LOW OVER NE OH SHOULD ACT TO DESTABILIZE AIRMASS SOME BUT LOW LEVELS RELATIVELY DRY SO GETTING A LOT OF CONVECTION TO DEVELOP THIS AFTERNOON OR MIDDAY ON WED WILL BE TOUGH. THINK THAT SHRA AND ISOLATED TSRA WL BE WIDELY SCT ENOUGH SO THAT TAF SITES WILL TEND TO BE MISSED. BEST CHANCE FOR TSRA THIS AFTERNOON WOULD APPEAR TO BE AROUND YNG AND FDY WHERE BETTER BREAKS IN CLOUDS WILL ALLOW FOR BEST HEATING AND INSTABILITY TO DEVELOP. IF ANYTHING APPEARS IMMINENT AT TAF RELEASE TIME WL ADJUST FIRST FEW HOURS WITH A TEMPO GROUP AS NEEDED. PLAN FOR SOME FOG TO DEVELOP TONIGHT FOR THE INLAND LOCATIONS BUT WL LIMIT TO MVFR FOR NOW AS MID CLOUDS EXPECTED TO HANG AROUND THRU THE NIGHT. THREAT FOR SCT SHRA AND TSRA WL CONTINUE THRU SAT AS UPR LOW HANGS NEAR AREA THEN NEXT CDFNT MOVS SE THRU THE AREA SAT. MVFR FOG PROB WL OCCUR IN THE FAVORED AREAS EACH NITE...OTRW SHUD SEE VFR CONDITIONS PREVAIL OUTSIDE OF HEAVIER CONVECTIVE PRECIP AREAS THROUGH THE PERIOD. && .MARINE... ON THE WHOLE...WINDS ON THE LAKE WILL BE LIGHT AND VARIABLE THROUGH THE MIDDLE OF THE WEEK AS THE SURFACE PRESSURE GRADIENT WILL BE NEARLY NON-EXISTENT. TOWARD THE END OF THE WEEK...WILL SEE WINDS TAKE ON A MORE SOUTHERLY COMPONENT AHEAD OF AN APPROACHING COLD FRONT. FROPA FORECAST TO OCCUR SOMETIME SATURDAY...POST-FRONTAL PUSH OF COOL AIR DOESNT LOOK TO BE TOO SIGNIFICANT SO AM EXPECTING ONLY A WIND SHIFT OUT OF THE NORTH AND WINDS BETWEEN 10-20KTS BEHIND THE FRONT. LIGHT GRADIENT SETS UP AGAIN ON SUNDAY WITH WINDS 10KTS OR LESS OUT OF THE NORTHEAST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MITCHELL NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...ADAMS MARINE...LEINS
Hazardous weather outlook, Jul 24, 5:50 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 550 AM EDT TUE JUL 24 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-251000- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 550 AM EDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 4:31 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
431 PM EDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL BARBERTON 41.01N 81.61W
07/24/2007 E0.75 INCH SUMMIT OH TRAINED SPOTTER
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:59 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 27 min |
| Jul 24, 4:18 PM EDT | Areal Flood Advisory | CLE | Summit | 3 hr |
| Jul 24, 5:45 PM EDT | Areal Flood Advisory | CLE | Medina | 110 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.